Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 5, 2021, 11:48 AM MST for Cochise County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 11:48 AM MST (18:48 UTC)
- Expired
- Jul 5, 2021, 12:30 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 73 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS85 KTWC 051848 SPSTWC Special Weather Statement National Weather Service Tucson AZ 1148 AM MST Mon Jul 5 2021 AZZ507-508-513-051930- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1148 AM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1230 PM MST... At 1146 AM MST, Doppler radar was tracking a strong thunderstorm over the southern Dragoon mountains. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly remote areas of central Cochise County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3174 10974 3168 10991 3187 11002 3192 10992 TIME...MOT...LOC 1846Z 151DEG 3KT 3186 10996 $$ Tripoli
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:42 AM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 5, 9:42 AM MST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 942 AM MST Mon Jul 5 2021 .SYNOPSIS...Another good chance of showers and thunderstorms today before some drying starts to curtail thunderstorm coverage the rest of the week. As this happens, temperatures will climb several degrees. Conditions look favorable for an increase in thunderstorm chances by next weekend or early next week. && .DISCUSSION...A few showers and thunderstorms were already developing over the Sky Islands in SE AZ this morning. The morning upper-air sounding at Tucson was still depicting a moist air mass over the area. That said, looking at more of the same as the past few days in terms of potential impacts from locally heavy rainfall and strong thunderstorm winds. No changes expected to the forecast for this morning. Please refer to the previous discussion section in this product for more details. && .AVIATION...Valid through 06/18Z. SCT-BKN clouds 7k-10k ft MSL through the period with layers above at times. Expect some isolated -SHRA/-TSRA this morning. This afternoon expect another round of isolated to scattered SHRA/TSRA mainly from Tucson eastward. Best chances will be south and east of Tucson. Wind gusts to 40 kts possible near storms. Sfc winds will be SE this morning becoming NW this afternoon and evening with speeds 5-10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect slightly reduced storm coverage this week with isolated to scattered showers and thunderstorms mainly from central Pima County eastward. Best chances each day will be along the international border and and AZ/NM border. Min RH values will generally be in the 20-35 percent range for lower elevations through the weekend with very good overnight recoveries. Tuesday looks to be the driest day with RH values in the upper teens from Tucson northwestward. General winds will be light through the week and following normal daily trends when not influenced by storms. The only exception is the Gila River Valley which will see elevated winds today and Tuesday. && .PREV DISCUSSION.../issued at 305 AM MST Mon Jul 5 2021/ Some early morning shower activity around Tucson metro and especially near the border. A few lighting strikes down there with one or two storms generating up to 1 inch of rainfall per hour. Things will slack off by sunrise, but we'll still probably have a few showers around. Our excessively deep moisture with precipitable water values around 1.9 inches and surface dewpoints in the upper 60s to lower 70s is going to start to recede over the next 24 hours. For today, we should be able to support a nice solid monsoon day with scattered showers and thunderstorms, along with typical wet microburst concerns. Localized flooding and damaging winds associated with strongest storms. For the rest of the week, the high center is still on schedule to shift into a less favorable position to our north and northwest. As our mid level flow backs around to the northeast in response, we'll have less moisture upstream. We should start the drying trend by this afternoon, with model ensemble means dropping precipitable water values into the 1.10 to 1.30 inch range by Wednesday. Less moisture is going to mean fewer thunderstorms, but we shouldn't see a total shutdown. Temperatures will jump several degrees but should remain within a degree or two of climate normals. We'll keep an eye on easterly waves, surge activity, and a repositioning of the high into a more favorable location. Some of that could come together as early as next weekend, with an upswing in activity possible by early next week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 5, 11:48 AM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 1148 AM MST Mon Jul 5 2021 AZZ507-508-513-051930- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1148 AM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1230 PM MST... At 1146 AM MST, Doppler radar was tracking a strong thunderstorm over the southern Dragoon mountains. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly remote areas of central Cochise County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3174 10974 3168 10991 3187 11002 3192 10992 TIME...MOT...LOC 1846Z 151DEG 3KT 3186 10996 Tripoli
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:33 PM MST | Special Weather Statement | TWC | 27 min | |
| Jul 4, 6:39 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 5, 4:31 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 5, 10:38 AM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 5, 2:24 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 5, 4:12 PM MST | Special Weather Statement | TWC | Cochise | 33 min |
| Jul 5, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.